Solitude

I wish I could tell you I feel great right now, but I can’t. That would be a lie. I’m feeling lonely and afraid. There are several reasons.

The first is completely out of my control. My computer broke. I should say that my desktop computer that I really like died. It needs a new hard drive. Thankfully, it’s still under warranty, and I don’t have to send it anywhere. A technician will come to me with the new part and do the repairs here at my home. I’m also grateful that I have everything backed up to an external hard drive.

Another reason I’m not feeling good right now is that I’m 30 to 40 pounds overweight due to one of my medications. Depakote is known to cause weight gain and to make it very difficult to lose it. It’s a mood stabilizer that has some other nice side effects helping with concentration, which is something I’ve complained about for a long time.

At my last visit with my regular doctor, he mentioned that he would like to see me lose weight. He knows all about my mental health issues, and I explained the problems with Depakote. He said no more. He’s a good doctor and leaves what he doesn’t fully understand to other doctors.

I did something that I preach against in this blog and in my daily life. I stopped taking the Depakote. I took it on myself to stop one of my medications, because I’m fat. I don’t like being fat. None of my clothes fit, and I certainly can’t afford to go out and buy new ones.

Writing this information makes me realize I’m not taking my own advice. Do I want to be fat and stable or thin and moody?

I’ll choose stable and also get back into walking regularly. You read that correctly. I’ve stopped walking. I moved a year and a half ago away from the park where I used to walk and got out of the habit.

I went walking yesterday back at that old park, and it felt wonderful. I’m going to ease back into walking. It was really a joy.

I need more joy. I’ll give myself a daily dose of joy, and I’ll start taking my Depakote again right away.

Advertisements

7 thoughts on “Solitude

  1. You are not alone, and you know that. Feelings are just feelings. They are not reality. Keep up the walking. I’ve had to give up running and start walking. When it comes to running, the heart, the mind, the lungs, and the legs say yes. The 66-year-old hip say no.
    Oh well.

    Wish you were here. Fall has finally arrived in Dallas. The high today is supposed to be 64. Yea!

  2. I here ya with the weight gain due to medications! It’s true I’ve thought about wether I want to be happy and fat or unhappy and skinny. It’s a tough decision. I’m on Effexor and Lamictal which both have tendencies for weight gain. Since I’ve been on them I’ve gained over 30 lbs. I do know that it’s due to metabolism and aging also, but I like blaming the medicine.
    Taking the medicine and staying sane is much more important than staying thin.
    We just have to work harder than others! GRrrrrr!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s